Hail, Perquimans
- When
- July 9, 3:25 PM EST
- Where
- Perquimans County, 0.89 mi SE of Hickory Xrds
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.310, -76.540
Quarter size hail was reported.
Isolated severe thunderstorm along a frontal boundary produced large hail across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Isolated severe thunderstorm along a frontal boundary produced large hail across portions of northeast North Carolina.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 9, 2:51 PM EST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 351 PM EDT MON JUL 9 2012 .SYNOPSIS... A WEAK...SLOW MOVING COLD FRONT WILL DROP SOUTH THROUGH THE MID ATLANTIC THIS AFTERNOON...BEFORE STALLING OVER NORTH CAROLINA THROUGH WEDNESDAY. THE STALLED FRONT WILL BRING A PERIOD OF UNSETTLED CONDITIONS FOR MUCH OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... COLD FRONT HAS PUSHED TO NEAR THE VA/NC BORDER LATE THIS MORNING...AND WILL SINK FARTHER S INTO NC THIS AFTN. ATMOS REMAINS VRY MOIST AND WEAK S/W ENERGY ASSOC WTIH A MID-LVL TROF AMPLIFYING SLGTLY ALNG THE ERN SEABOARD WILL LEAD TO SCTD SHOWERS AND TSTMS THIS AFTN INTO THIS EVENG. BELIEVE MOST OF THE ACTIVITY WILL BE FOCUSED MAINLY ALNG AND S OF A FVX TO RIC TO MFV LINE. SPC HAS THE ENTIRE FA IN A SLGT RISK FOR SVR WX TDY. ALTHO LO/MID LVL LAPSE RATES WILL BE WEAKER TDY THAN YESTERDAY...SHEAR IS GREATER TDY (35-40 KT FM 0-6 KM). HEAVY RAIN WILL BE POSSIBLE W/ ANY STORMS...AS PWAT IS AROUND 2". NOT AS HOT THIS AFTN...WITH HIGHS RANGING FROM THE MID TO UPR 80S OVR NRN AREAS TO THE LWR TO MID 90S OVR SRN AREAS. SHOWERS AND TSTMS CONTINUE INTO THE OVRNGT HRS AS MID-LVL MOIST INCREASES. TEMPS ONLY DROP INTO THE LWR TO MID 70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/... LOW AMPLITUDE UPR-LVL TROF PERSISTS OVER THE FAR EASTERN CONUS TUE AND WED LEADING TO CONTINUED UNSETTLED CONDITIONS. LOCAL AREA SET UP IN THE RRQ OF 40-60 KT UPPER JET...WITH MOIST SW FLOW KEEPING VERTICAL COLUMN RELATIVELY SATURATED IN THE LOW AND MID LVLS. AT THE SFC...THE WEAKENING BOUNDARY WILL HAVE WASHED OUT AND BECOME LITTLE MORE THAN A BAGGY WEAK PRESSURE TROUGH. EXACT LOCATION OF THIS BOUNDARY WILL BE CRITICAL IN ORIENTING AREA OF HIGHEST RAIN CHCS...AS A SERIES OF WEAK DISTURBANCES ARE EXPECTED TO RIDE THE NORTHERN PERIPHERY OF THE BOUNDARY/TROUGH. THIS WILL PROMOTE THE DEVELOPMENT OF PERIODIC AND MAINLY DIURNALLY DRIVEN SCT SHRAS/TSTMS. FOR NOW...BEST CHANCES FOR RAIN APPEAR TO BE OVER SOUTHERN AREAS. FOR TEMPS...RESPITE FROM HEAT OF THE PAST WEEK CONTINUES. MODELS AND LOCAL THICKNESS TOOL IN GENERAL AGREEMENT IN PROJECTING MAXIMA RIGHT AROUND 1 S.D. BELOW NORMAL (LOW TO MID 80S). EARLY MORNING LOWS IN THE UPR 60S TO LWR 70S. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... A PERIOD OF COOLER WEATHER...MORE CLOUDS AND EVEN CHANCES FOR SHOWERS AND SOME STORMS CONTINUES INTO MEDIUM RANGE PERIOD FOR THE END OR THE WORK WEEK. MODELS CONTINUE TO DEPICT THE PRESENCE OF A WEAK MID AND UPPER LEVEL TROUGH EXTENDING SSW INTO THE TN AND LOWER MS VALLEY. THE GFS AND ECMWF DIFFER SOMEWHAT ON THE BUILDING IN OF THE RIDGE FROM THE SOUTHEAST LATE FRIDAY. THE EMWF BRINGS THE RIDGE OR BERMUDA HIGH IN FASTER SHUNTING THE BEST POPS TO THE WEST WHERE THE GFS IS SLOWER BUILDING THE RIDGE IN ALLOWING A WEAK DISTURBANCE IN THE SW FLOW TO DEVELOP WIDESPREAD SHOWERS AND STORMS. WILL SPLIT THE DIFFERENCE FOR NOW AND KEEP SCATTERED SHOWERS AND STORMS IN THE FORECAST FRIDAY MAINLY IN THE AFTERNOON AND EVENING WITH MOSTLY CLOUDY SKIES. THE BERMUDA HIGH BUILDS IN MORE ON SATURDAY AND HAVE LOWERED POPS TO A SLIGHT CHANCE/LOW CHANCE SATURDAY AFTERNOON. HIGHS FRIDAY IN THE MID 80S AND WARMER ON SATURDAY IN THE UPPER 80S TO AROUND 90. LOWS WILL BE IN THE UPPER 60S TO LOWER 70S. BERMUDA HIGH PRESSURE BUILDS LATE SATURDAY THROUGH SUNDAY ALLOWING FOR A WARMUP INTO THE LOWER 90S FOR SUNDAY. THIS WILL SET UP A MORE TYPICAL SUMMERTIME PATTERN AND GIVEN THE SOUTHERLY FLOW HUMIDITY WILL REMAIN HIGH THOUGH TEMPERATURES WILL NOT BE HOT ENOUGH TO SUPPORT HIGH HEAT INDEX VALUES. WILL CARRY ONLY A SLIGHT CHANCE FOR A DIURNAL/AFTN- EVENING WIDELY SCATTERED STORM SUNDAY (20% POPS) EAST OF I-95. LOW TEMPS THROUGH THE LONG RANGE PERIOD WILL BE CLOSE TO AVG...MAINLY IN THE MID- UPR 60S TO LWR 70S. THE BERMUDA HIGH STARTS TO SHIFT WAST AS ANOTHER UPPER TROUGH DIGS SOUTH TOWARDS THE MID ATLANTIC MONDAY. THIS COULD BRING SOME MORE UNSETTLED WEATHER EARLY NEXT WEEK. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG VARIOUS BOUNDARIES THIS AFTERNOON. DIFFICULT TO PLACE THE EXACT DEVELOPMENT. FOR NOW THINK BEST CHANCES WILL BE AT PHF ORF AND ECG TERMINALS. THERE IS ALSO A TSTM NEAR SBY WHICH WILL PASS BY DURING THE AFTERNOON. OTHERWISE VFR CONDITIONS WILL EXIST THROUGH THE EVENING. WILL ALSO HAVE SOME LOWER VSBY TONIGHT WITH PLENTY OF MOISTURE IN THE AIR. EXPECT SOME MVFR VSBY TONIGHT. ON TUESDAY WILL AGAIN HAVE A CHANCE OF AFTERNOON TSTMS WHICH COULD PRODUCE BRIEF IFR CONDITIONS. CONTINUING CHANCE OF MAINLY AFTERNOON AND EVENING TSTMS THROUGH THE WEEK WHICH COULD CAUSE BRIEF IFR CONDITIONS IN TSTMS. && .MARINE... WINDS GUSTING TO 15 KT OVER THE SOUTHERN BAY AND COASTAL WATERS HAVE DECREASED LATE THIS AFTERNOON TO AROUND 10KT OR LESS. SEAS NEAR THE MOUTH OF THE BAY BUILT TO 2 TO 3 FEET...BUT WILL BE DECREASING BACK TO A SOLID 2 FEET THIS EVENING. THE SURFACE FRONT REMAINS TO OUR SOUTH OVER EASTERN NC WITH EASTERLY WIND ACROSS THE BAY AND COASTAL WATERS. SCATTERED SHOWERS AND STORMS THIS AFTERNOON WILL CONTINUE INTO THE EVENING BEFORE DISSIPATING WITH LOSS OF HEATING. WITH THE PATTERN SLOW TO CHANGE THIS WEEK EXPECT A STEADY NE TO E FLOW ACROSS ALL THE WATERS EXCEPT FAR SOUTHERN PORTIONS. THIS WILL SUPPORT SEAS AROUND 3 TO OCCASIONALLY 4 FEET NORTH OF THE MOUTH OF THE BAY TO OCEAN CITY. FURTHER SOUTH TO THE NC WATERS SEAS WILL RUN MAINLY AROUND 2 TO OCCASIONALLY 3 FEET. WINDS CHANGE LATE IN THE WEEK ON FRIDAY BECOMING MORE SOUTHERLY AS THE BERMUDA HIGH PUSHES IN FROM THE EAST. SCA CRITERIA WILL REMAIN OUT OF THE FORECAST BUT THE SOUTHERLY WINDS WILL INCREASE LATE FRIDAY INTO THE WEEKEND ESPECIALLY ACROSS THE MIDDLE BAY AND COASTAL WATERS NORTH OF THE MOUTH OF THE BAY TO OCEAN CITY. && .CLIMATE... RIC AND ORF HAD RECORD HIGH MINIMUMS SUNDAY. SEE RER'S FOR THESE AND THE RECORD HIGH MAXIMUMS OVER THE WEEKEND AT RIC ORF SBY AND ECG. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...MAS/TMG SHORT TERM...MAS/MAM LONG TERM...JAO AVIATION...JAB MARINE...JAO CLIMATE...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 328 PM EDT MON JUL 9 2012 NCZ012>017-030>032-102-VAZ060-061-065>070-079>081-087>089-092-093- 095>098-101930- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD- CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX- SURRY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 328 PM EDT MON JUL 9 2012 ...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. ANZ630>632-634>636-650-652-654-656-658-101930- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 328 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-637-638-101930- CURRITUCK SOUND-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 328 PM EDT MON JUL 9 2012 ...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND AND THE EASTERN JAMES RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. VAZ048-049-062>064-071>078-082>086-090-091-094-101930- FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK- NEWPORT NEWS/HAMPTON- 328 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ099-100-101930- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 328 PM EDT MON JUL 9 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-101930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- 328 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
228 PM EDT MON JUL 9 2012
VAZ096-097-091930-
CHESAPEAKE-SUFFOLK-
228 PM EDT MON JUL 9 2012
...A THUNDERSTORM WITH HEAVY RAIN WILL DRIFT ACROSS CITY OF
CHESAPEAKE AND CITY OF SUFFOLK THROUGH 330 PM EDT...
AT 227 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A
LINE EXTENDING FROM LUMMIS TO MAGNOLIA TO DEEP CREEK...OR ALONG A
LINE EXTENDING FROM 6 MILES EAST OF HOLLAND TO DOWNTOWN SUFFOLK TO
DEEP CREEK...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
CLOUD TO GROUND LIGHTNING
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3663 7684 3675 7665 3678 7654 3678 7640
3673 7624 3662 7652
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
241 PM EDT MON JUL 9 2012
MDZ022-024-091930-
INLAND WORCESTER MD-WICOMICO MD-
241 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WORCESTER AND WICOMICO
COUNTIES...
AT 237 PM EDT...A STRONG THUNDERSTORM WAS NEAR HEBRON...MOVING EAST
AT 20 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DELMAR AROUND 250 PM...CHESAPEAKE HEIGHTS
AROUND 300 PM...PARSONSBURG AROUND 310 PM...PITTSVILLE AROUND 320 PM
AND WILLARDS AROUND 330 PM.
LAT...LON 3855 7569 3846 7568 3846 7533 3845 7529
3822 7541 3839 7580 3855 7571
FORECASTER: JBILLETSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT MON JUL 9 2012
VAZ095>098-092000-
CHESAPEAKE-NORFOLK/PORTSMOUTH-SUFFOLK-VIRGINIA BEACH-
303 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL DRIFT ACROSS CITY OF VIRGINIA BEACH...
CITY OF PORTSMOUTH...CITY OF CHESAPEAKE...CITY OF SUFFOLK AND CITY OF
NORFOLK THROUGH 400 PM EDT...
AT 302 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM DOWNTOWN PORTSMOUTH TO WILROY...OR ALONG A LINE
EXTENDING FROM DOWNTOWN PORTSMOUTH TO 6 MILES NORTHEAST OF DOWNTOWN
SUFFOLK...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
CLOUD TO GROUND LIGHTNING
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3685 7607 3673 7657 3681 7661 3688 7653
3690 7639 3692 7639 3693 7634 3697 7633
3696 7631 3697 7630 3699 7630 3695 7624
3692 7607
ZIMMERMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
329 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 3 NW WEST POINT 37.58N 76.84W
07/08/2012 KING WILLIAM VA UNKNOWN
NUMEROUS TREES DOWN
&&
EVENT NUMBER AKQ1200528
WRSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT MON JUL 9 2012
NCZ013>015-031-032-092100-
CHOWAN-GATES-HERTFORD-PASQUOTANK-PERQUIMANS-
359 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERQUIMANS...GATES...
PASQUOTANK...CHOWAN AND HERTFORD COUNTIES THROUGH 500 PM EDT...
AT 359 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM TROTVILLE TO RAYS BEACH...OR ALONG A LINE
EXTENDING FROM SUNBURY TO GATESVILLE...THAT WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3653 7702 3654 7652 3646 7642 3627 7632
3627 7668 3628 7669 3627 7670 3626 7697
ZIMMERMANThe Norfolk radar (KAKQ), 86 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was reported.
Quarter size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398701, 398708.